Alert archive / Missouri / Special Weather Statements in 2011

Special Weather Statement, NWS Kansas City, MO

February 27, 2011Johnson County, Missouri

NWS Kansas City, MO issued this special weather statement at Feb 27, 2011, 4:21 PM CST for Johnson County, Missouri. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 27, 2011, 4:21 PM CST (22:21 UTC)
Expired
Feb 27, 2011, 5:00 PM CST
In force
39 min
Issued by
NWS Kansas City, MO

County Johnson County, MO

The radar

The Pleasant Hill radar (KEAX), 21 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 27, 4:33 PM CSTHAIL 0.751 W Pittsville, MO
Feb 27, 4:35 PM CSTHAIL 13 Nne Pittsville, MO
Feb 27, 4:55 PM CSTHAIL 0.88Concordia, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 10.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2011-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2011-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 505 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
382 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
505 m²/s²
0-3 km storm-relative helicity
498 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

875 
WWUS83 KEAX 272221
SPSEAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
421 PM CST SUN FEB 27 2011

MOZ038-043-044-272300-
CASS MO-JOHNSON MO-LAFAYETTE MO-
421 PM CST SUN FEB 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAFAYETTE...NORTHERN
JOHNSON AND NORTHEASTERN CASS COUNTIES IN WEST CENTRAL MISSOURI UNTIL
500 PM CST...

AT 416 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF PLEASANT HILL...MOVING
NORTHEAST AT 70 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HOLDEN...WARRENSBURG...KNOB NOSTER...CONCORDIA...ALMA...
  PITTSVILLE...CENTERVIEW...FAYETTEVILLE AND AULLVILLE.

THIS WILL IMPACT

 I-70 BETWEEN MILE MARKERS 47 AND 61.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3882 9426 3883 9422 3883 9413 3887 9412
      3910 9353 3874 9351 3865 9418
TIME...MOT...LOC 2221Z 247DEG 61KT 3878 9408

$$

CDB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Feb 27, 11:55 AM CST, 4 hours 26 minutes earlier.

Area forecast discussion, Feb 27, 11:55 AM CST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1155 AM CST SUN FEB 27 2011

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

...MESOSCALE DISCUSSION...

STRONG/SEVERE CONVECTION OVER ERN MISSOURI...ASSOCIATED WITH VEERED
MOIST FLOW IN THE H9-H8 LAYER PUSHING TO THE EDGE OF THE STRONGER
EML ADVECTING NORTHEAST...WAS POORLY MODELED BY EVEN HIGHER
RESOLUTION MODELS THIS MORNING (QPF/STORMS MODELED TOO FAR WEST).
WEAK SFC WAVE ALONG THE FRONT WHICH EXTENDED FROM NEAR WICHITA TO
SEDALIA WAS NOW ADVANCING TOWARDS THIS THUNDERSTORM AREA WHERE THE
BEST 3-HOUR PRESSURE FALLS HAVE BECOME COLLOCATED. IN ITS
WAKE...WEAK SFC PRESSURE RISES HAVE BEEN NOTED IN THE FOGGED IN COLD
SECTOR OF FAR WRN MISSOURI/ERN KANSAS. AS HEIGHT FALLS HAVE CROSSED
INTO ERN NEW MEXICO AND PARTIAL CLEARING HAS MATERIALIZED IN NWRN
OKLAHOMA...STRONGER PRESSURE FALLS AND PRIMARY LOW LEVEL
CYCLOGENESIS SHOULD PREDOMINATE IN THIS AREA WELL TO THE
SOUTHWEST...SUCH THAT THE NORTHWARD MOVEMENT OF THE SFC FRONT WILL
BE MUTED.

OBJECTIVE ANALYSIS INDICATES SFC-H8 WINDS BEGINNING TO BACK AHEAD OF
THE DRYLINE IN WRN OKLAHOMA...PULLING ML/MUCAPE INSTABILITY AOA 1000
J/KG NORTH TOWARDS THE DEVELOPING TRIPLE POINT THROUGH A VERY
STEEP...YET VERY CAPPED WARM SECTOR. FURTHER WARM SECTOR
DESTABILIZATION...INCREASING DEEP LAYER LIFT THROUGH THE
INVERSION...ALONG WITH A DIFFLUENT COUPLED JET STRUCTURE SHOULD
ALLOW FOR A GRADUAL EROSION OF CONVECTIVE INHIBITION BY MID
AFTERNOON IN SOUTH CNTRL KANSAS PER HRRR/RUC/NAM PROGS. WOULD EXPECT
ANY CONVECTIVE ELEMENTS TO WORK NORTHEAST ACROSS THE SFC BOUNDARY
DURING THE LATE AFTERNOON AND EVENING...RACING TOWARDS WRN MISSOURI
AROUND SUNSET.

15Z RUC REMAINS THE FURTHEST SOUTH WITH THE HIGHER QPF
AXIS...RELEGATED TO THE ACTUAL SFC BOUNDARY...WHILE NAM/HRRR
CONTINUE TO BUILD ELEVATED STORMS WELL INTO THE COLD SECTOR. WITH
SUCH AN EXPANSIVE AREA OF DEEP LIFT AND MEAN LAYER WIND VECTORS FROM
THE SOUTHWEST...TEND TO BELIEVE THE LATTER SCENARIO WILL COME TO
FRUITION...THOUGH MESOSCALE CONVECTIVE INFLUENCES SHOULD HELP
REINFORCE THE SFC BOUNDARY AND PROPAGATE IN SOUTH WITH
TIME...REMOVING THE ELEVATED STORMS FURTHER FROM THE MOIST BOUNDARY
LAYER FLOW TO THE SOUTH.

THE WINDOW FOR SEVERE WEATHER...ALMOST EXCLUSIVELY A HAIL
THREAT...LOOKS TO BE SOMEWHAT SMALL IN BOTH TIME AND SPACE.
INVESTIGATION OF BUFR FORECAST SOUNDINGS INDICATE THE EROSION OF THE
EML DURING THE STRONGEST DEEP LAYER LIFT WILL BE CLOSELY FOLLOWED BY
A REDUCTION IN MIDLEVEL LAPSE RATES...SUCH THAT MUCAPES WILL
GRADUALLY WANE WITH TIME...TO THE POINT WHERE ONLY A FEW HUNDRED
J/KG COULD BE REALIZED. BEST CHANCES FOR SEVERE HAIL WOULD SEEM TO
BE LIMITED TO THE 4-8 PM TIME FRAME FROM EAST CENTRAL KANSAS INTO
WRN AND CNTRL MISSOURI. OF MORE CONCERN IS A RIVER FLOOD THREAT (SEE
HYDROLOGY SECTION BELOW).

21

.PREVIOUS DISCUSSION...

DENSE FOG HAS BEEN ELUSIVE EXCEPT IN THE IMMEDIATE LOCAL AREA THIS
MORNING...OWING TO A TEMPORARY HALT IN LOW LEVEL WARM ADVECTION AND
ISENTROPIC NEUTRALITY OR WEAK DOWNGLIDE PER HIGH RESOLUTION MODEL
OUTPUT. THE FZDZ LAST NIGHT ALSO PUT A SOLID BARRIER OVER THE SNOW
PACK...PREVENTING MELTING AND ENTRAINMENT INTO THE BOUNDARY LAYER
GIVEN MARGINAL SURFACE TEMPS. THE ENSUING ISENTROPIC ASCENT AND WEAK
LOW LEVEL WARM ADVECTION WOULD SUGGEST THAT STRATUS SHOULD BUILD
DOWN TO THE GROUND OVER THE NEXT SEVERAL HOURS...ESPECIALLY FOCUSED
IN AN ARC THAT ROUGHLY PARALLELS THE E/W PORTION OF THE MO RIVER
INTO ERN KS. WILL DROP THE ADVISORY OVER THE ERN CWA WHERE THE LACK
OF SNOWCOVER AND DOWNSLOPE OFF THE HIGHER TERRAIN SHOULD MITIGATE
DENSE FOG POTENTIAL.

VERY CHALLENGING FORECAST FOR THE NEXT 24 HOURS ON ALL FRONTS (PUN
INTENDED). POWERFUL TROUGH ENTERING THE GREAT BASIN IS EXPECTED TO
WEAKEN AND PHASE WITH A FASTER NRN STREAM WAVE MOVING ALONG THE
US/CANADIAN BORDER. THE RESULTANT POSITIVE-TILT OPEN TROUGH DEPICTED
BY THE 00Z MODELS NOW SEEMS MORE IN LINE WITH PREVIOUS THINKING.
EXISTING SNOWPACK COUPLED WITH THE ORIENTATION OF THE MID LEVEL FLOW
TO THE DEVELOPING LOW LEVEL BAROCLINIC ZONE SHOULD EFFECTIVELY BLOCK
THE SURFACE WARM SECTOR FROM PENETRATING INTO THE CWA. HAVE LOWERED
MAX TEMPERATURES FOR TODAY AND REALLY TIGHTENED UP THE GRADIENT...
POTENTIALLY NOT ENOUGH GIVEN THE IMPACTS OF STRATUS...FOG AND
ULTIMATELY FRONTOGENETIC PRECIPITATION.

AS PREVIOUSLY STATED...LOW LEVEL ISENTROPIC ASCENT IS EXPECTED TO
ARRIVE WITHIN THE NEXT COUPLE HOURS...RESULTING IN MORE WIDESPREAD
DENSE FOG AND A RENEWED PERIOD OF DRIZZLE. WITH TIME...DEEPENING
ASCENT FOCUSED ABOVE A REGION OF STRENGTHENING LOW LEVEL BAROCLINICITY
WILL BE REALIZED IN THE FORM OF ELEVATED CONVECTION THAT WILL SPREAD
NORTH AND EAST ACROSS THE CWA THIS AFTERNOON AND EVENING. STRONG
UNIDIRECTIONAL SHEAR COUPLED WITH MODEST ELEVATED INSTABILITY COULD
CERTAINLY SUPPORT SOME MARGINALLY SEVERE HAIL ACROSS THE MID
MISSOURI. WIDESPREAD SEVERE WEATHER AND ANY WIND THREAT WILL REMAIN
SOUTH OF THE CWFA GIVEN EXPECTED PLACEMENT OF THE SURFACE WARM
SECTOR. LIKELY TO CATEGORICAL POPS LOOK ON TARGET AND MADE NO
CHANGES HERE. FOR ADDITIONAL INFO REFERENCE HYDROLOGY SECTION BELOW.

LATER TONIGHT....QUESTIONS REMAINS WITH RESPECT TO THE PROSPECT OF
ANY WINTER WEATHER AS LOW LEVEL COLD ADVECTION ENSUES. THE
PROGRESSIVE POSITIVE-TILT NATURE TO THE MID LEVEL TROUGH...ALONG
WITH THE EXPECTED WEAKENING WOULD DICTATE THAT ANY POST-FRONTAL
PRECIPITATION WILL BE TIED SOLELY TO A DIMINISHING AREA OF MID LEVEL
BAROCLINICITY AND A SHEARING VORTICITY LOBE. WHILE MODEL CROSS
SECTIONS WOULD TEND TO AGREE ON A LOGICAL TRANSITION FROM RAIN TO
SLEET TO SNOW...THE LOTTO CHALLENGE WILL BE DEPICTING WHERE A NARROW
SW-NE ORIENTED BAND OF PRECIPITATION WOULD DEVELOP. THIS MAY BECOME
A LAST MINUTE AUDIBLE AND WOULD NOT BE SURPRISED THAT SUCH A BAND
PERSISTS SOMEWHERE IN NW MO/NE KS LONG ENOUGH TO DROP A QUICK COUPLE
INCHES OVERNIGHT.

BOOKBINDER

MEDIUM RANGE (WEDNESDAY THROUGH SUNDAY)...

FOR THE LATER HALF OF NEXT WORK WEEK AND INTO THE WEEKEND...MID
RANGE MODELS CONTINUE TO BE IN GOOD AGREEMENT ON THE EVOLUTION OF
THE BROAD PATTERN ACROSS THE NATION INTO A PROGRESSIVE ZONAL FLOW.
IN GENERAL...WEAK /BUT BROAD/ RIDGING ACROSS THE SOUTHERN HALF CONUS
UNDER THE ZONAL FLOW THIS COMING WORK WEEK WILL CONTINUE TO SUPPORT
THE NOTION THAT TEMPERATURES WILL BE RUNNING AT TO ABOVE NORMAL
DURING THE MAJORITY OF THE FORECAST PERIODS...BUT THAT AN OCCASIONAL
INTRUSION OF COLD AIR WILL PREVENT CONDITIONS FROM BECOMING TOO
BALMY. CURRENTLY...THE DAYS THAT SHOULD RESULT IN THE MOST
NOTICEABLE FALL OFF IN TEMPERATURES...DUE TO SHORTWAVES MOVING
THROUGH THE CENTRAL CONUS...WOULD BE WEDNESDAY AND SATURDAY.
BUT...EVEN THEN...AREAS EXPECTED TO SEE THE MOST NOTICEABLE EFFECTS
WILL BE NEAR THE IOWA BORDER AS THE STRONG WESTERLIES TO THE NORTH
OF KANSAS AND MISSOURI WILL CONTINUE TO LIMIT MUCH OF THE PROGRESS
OF COLD AIR SOUTH.

AS FOR PRECIPITABLE WEATHER...FOCUS CONTINUES TO BE IN THE LATER
PERIODS OF THE COMING WORK WEEK. A VARIETY OF MID-RANGE MODELS
ADVERTISE A COUPLE OF SHORTWAVES MOVING ACROSS THE CONUS LATER THIS
WORK WEEK. FIRST WAVE WILL BE RIDING THE CANADIAN BORDER EAST
STARTING EARLY THURSDAY...PRIMING THE MOISTURE PUMP ACROSS THE
CENTRAL PLAINS...WHICH THE WARM AIR ADVECTION AHEAD OF A SECOND
SHORTWAVE /MOVING THROUGH THE GREAT BASIN INTO THE PLAINS FRIDAY/
MIGHT BE ABLE TO TAKE ADVANTAGE OF. COUPLE THIS WITH THE OBSERVATION
THAT MANY POTENTIAL MODEL SOLUTIONS ARE POINTING AT THE DEVELOPMENT
OF AN INVERTED TROUGH/WARM FRONT ACROSS THE LOWER MISSOURI RIVER
VALLEY FRIDAY EXTENDING FROM THE LEE SIDE TROUGH ASSOCIATED WITH THE
DIGGING SHORTWAVE...HAVE OPTED TO FOCUS OUR HIGHEST POPS IN THE
FRIDAY DAY/NIGHT PERIODS AS A RESULT.

CUTTER

.HYDROLOGY...

HAVE ISSUED A FLOOD WATCH BASED ON ANTECEDENT SOIL CONDITIONS...SNOW
LIQUID EQUIVALENT STILL ON THE GROUND...AND EXPECTED QPF. HEADWATER
GUIDANCE INDICATES ONLY 0.5 AND 1.5 INCHES OF LIQUID EQUIVALENT
NECESSARY TO PRODUCE RIVER FLOODING FOR THE TYPICAL SUSPECTS. BASINS
IN THE SRN CWA...WHILE NOT HAVING A GREAT SNOW PACK...HAVE THE
LOWEST GUIDANCE VALUES. WHILE AREAS ALONG AND NORTH OF THE MISSOURI
RIVER HAVE SUBSTANTIAL LIQUID EQUIVALENT READY TO BE RELEASED WITH
ANY SUBSTANTIAL RAINFALL. IF THUNDERSTORMS HAPPEN TRAIN OVER THIS
AREA JUST NORTH OF THE MISSOURI RIVER WHERE 6 TO 8 INCHES OF SNOW
FELL JUST DAYS AGO...MORE SIGNIFICANT FLOODING MAY VERY WELL BE
POSSIBLE.

21

&&

.AVIATION...

FOR THE 18Z TAFS...VLIFR CONDITIONS WILL PREVAIL AT THE KC TERMINALS THROUGH
AT LEAST 22Z AS THE WARM FRONT ABOUT 75 MILES SOUTH OF KC HAS BECOME
NEARLY STATIONARY. THE BOUNDARY WILL BEGIN TO SAG SOUTH LATE THIS
AFTERNOON WITH SURFACE WINDS BACKING AND INCREASING...AIDING IN THE
MIXING OF THE BOUNDARY LAYER. THIS SHOULD CAUSE A SLOW INCREASE IN
VISIBILITIES. AT AROUND 00Z...THE UPPER LEVEL STORM SYSTEM APPROACHES
WITH THE DEVELOPMENT OF EXTENSIVE RAIN AND A FEW THUNDERSTORMS. THE
SEVERE THREAT IS EXPECTED TO GENERALLY STAY SOUTH OF THE KC TERMINALS.

COLDER AND SLIGHTLY DRIER AIR WILL ADVECT SOUTH EARLY THIS EVENING
WITH VISIBILITIES AND CEILINGS SHOWING SLIGHT IMPROVEMENT. AS COLDER
AIR SURGES SOUTH...A QUICK TRANSITION TO SNOW WILL OCCUR WITH LIGHT
ACCUMULATIONS POSSIBLE...AROUND AN INCH OR LESS. CANNOT RULE OUT A BRIEF
PERIOD...LESS THAN ONE HOUR...OF SLEET. BY 12Z...THE SNOW WILL END
WITH RAPID GRADUAL IMPROVEMENT OF CEILINGS AND VISIBILITIES.

DB

&&

.HYDROLOGY...

HAVE ISSUED A FLOOD WATCH BASED ON ANTECEDENT SOIL CONDITIONS...SNOW
LIQUID EQUIVALENT STILL ON THE GROUND...AND EXPECTED QPF. HEADWATER
GUIDANCE INDICATES ONLY 0.5 AND 1.5 INCHES OF LIQUID EQUIVALENT
NECESSARY TO PRODUCE RIVER FLOODING FOR THE TYPICAL SUSPECTS. BASINS
IN THE SRN CWA...WHILE NOT HAVING A GREAT SNOW PACK...HAVE THE
LOWEST GUIDANCE VALUES. WHILE AREAS ALONG AND NORTH OF THE MISSOURI
RIVER HAVE SUBSTANTIAL LIQUID EQUIVALENT READY TO BE RELEASED WITH
ANY SUBSTANTIAL RAINFALL. IF THUNDERSTORMS HAPPEN TRAIN OVER THIS
AREA JUST NORTH OF THE MISSOURI RIVER WHERE 6 TO 8 INCHES OF SNOW
FELL JUST DAYS AGO...MORE SIGNIFICANT FLOODING MAY VERY WELL BE
POSSIBLE.

21

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH LATE TONIGHT FOR
     MOZ013>017-020>025-028>033-037>040-043>046-053-054.

     DENSE FOG ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR MOZ021-022-
     028>030-037-038-043-044.

KS...FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH LATE TONIGHT FOR
     KSZ025-057-060-103>105.

     DENSE FOG ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR KSZ057-
     103>105.

&&
Hazardous weather outlook, Feb 27, 1:07 PM CST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
107 PM CST SUN FEB 27 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-281130-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
107 PM CST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.

WEATHER HAZARDS EXPECTED...
 DENSE FOG.
 SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS.

AREAS OF DENSE FOG WILL PERSIST ACROSS EASTERN KANSAS AND WESTERN
MISSOURI THROUGH MUCH OF THE AFTERNOON...INCLUDING THE GREATER
KANSAS CITY AREA SOUTHWARD TOWARD PAOLA AND PLEASANTON. VISIBILITIES
OF ONE QUARTER MILE OR LESS ARE EXPECTED.

DESPITE THE COLD AIR IN PLACE AT THE SURFACE...A MOIST AND UNSTABLE
AIRMASS ALOFT WILL OVERSPREAD THE REGION THIS AFTERNOON...NORTH OF A
STRONG WARM FRONT LOCATED FROM NEAR WICHITA KANSAS TO BUTLER AND
SEDALIA MISSOURI. THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THE
MIDDLE OF THE AFTERNOON IN CENTRAL AND SOUTHEAST KANSAS AND SPREAD
RAPIDLY INTO MUCH OF THE FORECAST AREA BY LATE THIS AFTERNOON. SOME
OF THESE STORMS COULD BECOME SEVERE...PRIMARILY ALONG AND SOUTH OF A
LINE FROM KANSAS CITY TO MACON...WITH LARGE HAIL THE EXPECTED
THREAT. IN ADDITION...DAMAGING WINDS ARE POSSIBLE NEAR THE WARM FRONT
FROM BUTLER TO SEDALIA. THE GREATEST THREAT OF SEVERE WEATHER WILL BE
BETWEEN 3 AND 9 PM.

THE COMBINATION OF HEAVY RAIN AND SNOWMELT COULD LEAD TO SIGNIFICANT
RIVER FLOODING THE NEXT SEVERAL DAYS. THE GREATEST THREAT FOR
FLOODING IS SOUTH OF A LINE FROM ST JOSEPH TO KIRKSVILLE.

LATER TONIGHT...AS COLDER AIR MOVES IN BEHIND THE STORM SYSTEM...ANY
LINGERING PRECIPITATION WILL CHANGE TO SLEET AND THEN SNOW. THE
INTENSITY OF THE STORM AND HOW FAST TEMPERATURES FALL IS STILL
UNCERTAIN. HOWEVER...AT THIS TIME...SNOW ACCUMULATIONS ARE EXPECTED
TO BE LESS THAN TWO INCHES WITH THE HEAVIEST AMOUNTS NORTHWEST OF A
LINE FROM ST JOSEPH TO PRINCETON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A BRIEF PERIOD OF LIGHT SNOW IS POSSIBLE IN CENTRAL MISSOURI BETWEEN
6 AND 9 AM. LITTLE IF ANY ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ALONG AND SOUTH OF INTERSTATE 70
THIS AFTERNOON AND EVENING.

DB

In the hours before

Local storm report, Feb 27, 4:02 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
402 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     HAIL             3 W FREEMAN             38.62N 94.56W
02/27/2011  M1.00 INCH       CASS               MO   TRAINED SPOTTER

&&

GAMIS
Local storm report, Feb 27, 4:07 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
407 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     HAIL             3 N HARRISONVILLE       38.70N 94.35W
02/27/2011  M1.25 INCH       CASS               MO   AMATEUR RADIO

&&

GAMIS
Local storm report, Feb 27, 4:13 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
413 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             2 S LOUISBURG           38.59N 94.68W
02/27/2011  M1.00 INCH       MIAMI              KS   TRAINED SPOTTER

&&

GAMIS
Local storm report, Feb 27, 4:16 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
416 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     HAIL             3 W PLEASANT HILL       38.80N 94.32W
02/27/2011  M0.75 INCH       CASS               MO   TRAINED SPOTTER

&&

GAMIS
Local storm report, Feb 27, 4:19 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
419 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             PLEASANT HILL           38.80N 94.27W
02/27/2011  M0.88 INCH       CASS               MO   OFFICIAL NWS OBS

&&

GAMIS
Special weather statement, Feb 27, 4:21 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
421 PM CST SUN FEB 27 2011

MOZ038-043-044-272300-
CASS MO-JOHNSON MO-LAFAYETTE MO-
421 PM CST SUN FEB 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAFAYETTE...NORTHERN
JOHNSON AND NORTHEASTERN CASS COUNTIES IN WEST CENTRAL MISSOURI UNTIL
500 PM CST...

AT 416 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF PLEASANT HILL...MOVING
NORTHEAST AT 70 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HOLDEN...WARRENSBURG...KNOB NOSTER...CONCORDIA...ALMA...
  PITTSVILLE...CENTERVIEW...FAYETTEVILLE AND AULLVILLE.

THIS WILL IMPACT

 I-70 BETWEEN MILE MARKERS 47 AND 61.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3882 9426 3883 9422 3883 9413 3887 9412
      3910 9353 3874 9351 3865 9418
TIME...MOT...LOC 2221Z 247DEG 61KT 3878 9408

CDB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 9:15 PM CSTDense Fog AdvisoryEAXBates, Caldwell, Carroll, Cass, Chariton, Clay and 15 more20 hr
Feb 27, 10:08 AM CSTFlood WatchEAXAdair, Bates, Buchanan, Caldwell, Carroll, Cass and 21 more13 hr
Feb 27, 3:12 PM CSTRiver Flood WarningEAXCooper28 hr
Feb 27, 3:51 PM CSTSevere Thunderstorm WarningEAXCass39 min
Feb 27, 4:20 PM CSTAreal Flood AdvisoryEAXBates, Cass, Clay, Jackson, Platte7 hr
Feb 27, 4:43 PM CSTAreal Flood AdvisoryEAXCaldwell, Carroll, Daviess, Jackson, Johnson, Lafayette and 5 more6 hr
Feb 27, 4:50 PM CSTSevere Thunderstorm WarningEAXJohnson, Lafayette, Pettis, Saline25 min
Feb 27, 4:54 PM CSTSpecial Weather StatementEAXCass, Jackson, Johnson, Lafayette51 min
Feb 27, 5:07 PM CSTAreal Flood AdvisoryEAXChariton, Cooper, Howard, Linn, Macon, Randolph and 1 more6 hr
Feb 27, 5:21 PM CSTSpecial Weather StatementEAXSaline24 min
Feb 27, 5:37 PM CSTSpecial Weather StatementEAXRandolph23 min
Feb 27, 5:40 PM CSTSpecial Weather StatementEAXRandolph50 min
Feb 27, 5:43 PM CSTRiver Flood WarningEAXCass, Henry, Johnson45 hr
Feb 27, 5:43 PM CSTRiver Flood WarningEAXJohnson, Pettis39 hr
Feb 27, 5:43 PM CSTRiver Flood WarningEAXBates, Cass, Henry45 hr
Feb 27, 5:57 PM CSTSevere Thunderstorm WarningEAXRandolph18 min
Feb 27, 3:26 PM CSTSevere Thunderstorm WarningEAXLinn, Miami34 min

Nearby

Special Weather Statements in Missouri, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.